Alert archive / Illinois / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 91, NWS Lincoln, IL

June 5, 1996Morgan County, Scott County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 5, 1996, 11:29 PM CDT for Morgan County, Scott County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 1996, 11:29 PM CDT (04:29 UTC)
Expired
Jun 6, 1996, 12:00 AM CDT
In force
31 min
Issued by
NWS Lincoln, IL
Area
Whole counties

Counties Morgan County, IL, Scott County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 1996-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 1996-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 060430
SVRSPI
ILC137-171-060500-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1129 PM CDT WED JUN 5 1996

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL MIDNIGHT CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...

IN CENTRAL ILLINOIS

   ...WESTERN MORGAN COUNTY

IN WEST CENTRAL ILLINOIS

   ...SCOTT COUNTY
 
AT 1127 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS WHICH EXTENDED FROM MEREDOSIA TO JUST WEST OF
WINCHESTER.

THE STORMS WERE MOVING TO THE EAST SOUTHEAST AT 35 MPH AND SHOULD
MOVE THROUGH THE FOLLOWING TOWNS...BLUFFS...WINCHESTER AND
JACKSONVILLE.

TAKE SHELTER IN A SUBSTANTIAL BUILDING. STAY AWAY FROM WINDOWS AND
STAY OFF OF TELEPHONES. REMEMBER...A SEVERE THUNDERSTORM MAY PRODUCE
A TORNADO AT ANY TIME.

$$

BYRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 7:31 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 5, 7:31 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
731 PM CDT WED JUN 5 1996

AS OF 23Z...WF WAS OVER ERN MO AND CONTS TO SLOWLY MOV TO THE E WITH
DEWPTS INCREASING OVER CWA...CURRENTLY IN THE MID TO UPPER 50S.

88D NOW IN PCPN MODE AS RWS/TRWS OVER ERN IA/NRN MO CONT TO MOV TO THE
E...SO SOME PCPN CAN BE EXPECTED IN THE NWRN PTNS OF CWA IN THE NEXT
HOUR OR TWO.

CURRENT ZONES LOOK GOOD...NO MAJOR CHANGES NEEDED.

PIA  62/75  8+
SPI  65/80  7+
DEC  64/80  7+
CMI  64/82  7+
SEIL 65/84  6+

BYRD

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 10:54 PM CDTSevere Thunderstorm WarningILXMorgan, Scott36 min

Nearby

Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.